I have been on generic Zoloft for years with fairly good results. Within the last 6 months, I had a complete thyroidectomy and am now on levothyroxine. Can the combination cause panic/horrible anxiety? Weight gain? Would it be reasonable to have a psychopharm consult for this reason?
Yes, it would be reasonable and advisable to contact a physician about this matter. You should inform your prescribing doctors about your symptoms. You may also want to request that they speak to each other. It is possible that neither doctor is aware of what the other is prescribing.
Another idea is to consult with your local pharmacist. Some pharmacies have software that can detect drug interactions. Some physicians also have access to that software or other similar technology.
You should speak to a doctor about this matter as soon as possible. That is the best way to approach this situation. I hope you’re able to find relief. Thank you for your question. Good luck.
Kristina Randle, Ph.D., LCSW
Kristina Randle, Ph.D., LCSW is a licensed psychotherapist and Assistant Professor of Social Work and Forensics with extensive experience in the field of mental health. She works in private practice with adults, adolescents and families. Kristina has worked in a large array of settings including community mental health, college counseling and university research centers.
APA Reference Randle, K. (2018). Drug Interaction?. Psych Central.
Retrieved on May 22, 2019, from https://psychcentral.com/ask-the-therapist/2010/02/18/drug-interaction/
Last updated: 8 May 2018 Last reviewed: By a member of our scientific advisory board on 8 May 2018 Published on Psych Central.com. All rights reserved.